MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD NEOFLON PRO SAFETY CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD NEOFLON PRO SAFETY CATHETER; INTRAVASCULAR CATHETER
Model Number 391662
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd neoflon pro safety catheter experienced device damage while still considered operable.The following information was provided by the initial reporter: spring inside pivc/flash chamber got stuck and blood samples could not be taken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 03-nov-2022.H6: investigation summary two photos and one actual used sample with catheter unit and needle cover only were received by our quality team for evaluation.From the photo, the team observed a used catheter, however it was too zoomed out to evaluate the reported defect on the spring.The sample was subjected to visual inspection to check for spring damage and actuator molding flash.No spring damage and no actuator molding flash were observed.The sample was manually connected to a syringe with a male luer-lok fitting and then used to draw water.The catheter was able to be easily connected to the syringe without the spring being stuck and able to draw water.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: imdrf annex c grid: c16.Imdrf annex c grid: c1802.Imdrf annex d grid: d03.H6: investigation summary: two photos and one actual used sample was received by our quality team for evaluation.The first photo shows the unit packaging of the product with sku#391662 neoflon pro safety 24ga x.75 in with wings.The second photo showed a used a catheter unit with needle cover, the catheter adapter had the blood control (bc) components ¿ spring, actuator, and septum.The used sample with catheter unit and needle cover in open unit packaging was received for investigation.The sample was subjected to visual inspection to check for mixed product.The unit packaging of the product had sku#391662 neoflon pro safety 24ga x.75 in with wings.The catheter adapter had the three bc components ¿ spring, actuator, and septum.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The affected sku is a non-bc variant which is not supposed to have the three bc components.However, the returned sample was observed to be with all the bc components in the catheter adapter.The manufacturing of both bc and non-bc skus for neoflon pro safety / cathena product was shared on the same assembly and packaging line.The only difference in the assembly process is that during the production of non-bc skus, the section which assembles bc components into the adapter will be bypassed.The production schedules were reviewed.After investigation, the mix of the bc and the non-bc part most likely occurred at the assembly line, where there was a back-to-back production of the bc and non-bc sku of the same gauge, length, and configuration on the same day.The most probable cause is the assembly line production technician did not perform proper line clearance during lot changeover between the bc and non-bc batch.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A code updated to a02 as the investigation results submitted in the last supplemental proved the failure to be mixed product.Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: cathena.Device failure: mixed product / lots.

Brand Name
BD NEOFLON PRO SAFETY CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15621026
Report Number8041187-2022-00598
Device Sequence Number20328284
Product Code FOZ
UDI-Device Identifier00382903916627
UDI-Public(01)00382903916627(11)210820(17)240831(10)1232902
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number391662
Device Catalogue Number391662
Device Lot Number1232902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer12/18/2022
02/21/2023
05/28/2025
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date12/22/2022
02/28/2023
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown